MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT B MONITOR; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXALT B MONITOR; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M0054276Z0
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: problem code a06 captures the reportable event of loss of visualization inside the patient.Block b3: the exact date of the event is unknown.The provided event date, (b)(6) 2023, was chosen as the best estimate based on the date that the manufacturer became aware of the event, june 23, 2023.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2023-03794 for the exalt model b scope.It was reported to boston scientific corporation that an exalt model b monitor kit was used during an unknown procedure on an unknown date.It was reported that during the procedure the image of the exalt model b scope flickered and then it was lost.The image was able to be regained after unplugging and re-plugging the scope into the exalt model b monitor.The procedure was able to be completed with the same exalt b scope and monitor.There were no complications as a result of this event.No further information has been obtained despite good faith efforts.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2023-03802 for the exalt model b scope.It was reported to boston scientific corporation that an exalt model b monitor kit was used during an unknown procedure on an unknown date.It was reported that during the procedure the image of the exalt model b scope flickered and then it was lost.The image was able to be regained after unplugging and re-plugging the scope into the exalt model b monitor.The procedure was able to be completed with the same exalt b scope and monitor.There were no complications as a result of this event.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: problem code a06 captures the reportable event of loss of visualization inside the patient.Block b3: the exact date of the event is unknown.The provided event date, (b)(6) 2023, was chosen as the best estimate based on the date that the manufacturer became aware of the event, (b)(6) 2023.Block h10: the exalt model b monitor kit was inspected and analyzed.Product analysis was unable to replicate the reported issue.Therefore, the reported complaint could not be confirmed.Although product analysis was unable to replicate the failure, an analysis of the device log files found an intermittent issue connecting to single use devices (suds) and narrowed the field of potential root causes to the scope connection port, internal hardware failures, or internal connections between electronics in the unit.Product analysis was unable to fully isolate the error to any specific hardware component, as the intermittent problem could not be replicated during the time spent testing.The failure is considered a random component failure, as the issue presented after extended use during the life cycle of the product, indicating it is unlikely an issue traced to manufacturing or production.Based on the investigation findings, the cause code selected is cause traced to component failure, which indicates that the failure was an expected or random failure with no relation to design or manufacturing.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.Block h11: block b5 has been corrected.

Brand Name
EXALT B MONITOR
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
TRICE MEDICAL INC
40 general warren blvd
suite 100
malvern PA 19355
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17305864
Report Number3005099803-2023-03764
Device Sequence Number12433606
Product Code EOQ
UDI-Device Identifier00191506007843
UDI-Public00191506007843
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K211030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0054276Z0
Device Catalogue Number2295-05
Device Lot Number0022144024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown